Please use this identifier to cite or link to this item: http://hdl.handle.net/10397/28346
Title: Recursive renormalization-group calculation for the eddy viscosity and thermal eddy diffusivity of incompressible turbulence
Authors: Cao, Y
Chow, WK 
Keywords: Eddy viscosity
Recursive renormalization group
Thermal eddy diffusivity
Issue Date: 2004
Publisher: North-Holland
Source: Physica A. Statistical mechanics and its applications, 2004, v. 339, no. 3-4, p. 320-338 How to cite?
Journal: Physica A. Statistical mechanics and its applications 
Abstract: The recursive renormalization-group method with an asymptotically free conditional average is conducted for calculating the effective eddy viscosity and thermal eddy diffusivity of incompressible turbulence. For different values of spatial rescaling factor Λ, the dependence of renormalized eddy viscosity on wave number is examined at the zeroth- and the first-order truncations of expansion of subgrid-scale energy spectrum density in Taylor series, respectively. A strong cusp-like behavior is observed near the supergrid-subgrid cutoff for the first order. This is in agreement with the result of testing-field model. However, no cusp behavior is found for the zeroth order. Calculation of Kolmogorov constant CK indicates a special region where CK is insensitive to Λ. The first order shows a range much larger than that for the zeroth order, and gives C K=1.56±0.04 in the range of 0.4≤Λ≤0.8, consistent with the generally accepted experimental values (1.2-2.2). Furthermore, the wave-number dependence of renormalized thermal eddy diffusivity is investigated, and no cusp behavior is observed around the supergrid-subgrid cutoff at the first-order truncation of expansion of subgrid-scale energy spectrum density, different from that of renormalized eddy viscosity. The Batchelor constant CB is also found insensitive to Λ in the range of 0.4≤Λ≤0.8, and is estimated to be 1.15±0.05, in good agreement with the result of ε-renormalization group approach.
URI: http://hdl.handle.net/10397/28346
ISSN: 0378-4371
EISSN: 1873-2119
DOI: 10.1016/j.physa.2004.03.029
Appears in Collections:Journal/Magazine Article

Access
View full-text via PolyU eLinks SFX Query
Show full item record

SCOPUSTM   
Citations

4
Last Week
0
Last month
0
Citations as of Nov 10, 2017

WEB OF SCIENCETM
Citations

6
Last Week
0
Last month
0
Citations as of Nov 16, 2017

Page view(s)

48
Last Week
0
Last month
Checked on Nov 13, 2017

Google ScholarTM

Check

Altmetric



Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.